MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8071M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Local Reaction (2035)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event delay hypersensitivity (pt: injection site hypersensitivity), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse injectable implant, lot number a00043120, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were noted related to this lot.
 
Event or Problem Description
This spontaneous report was received from a us health care professional and concerns a female patient.She was injected with radiesse hands.The patient went back to work as a house cleaner the day after the treatment with radiesse.After the radiesse injection, the patient experienced late onset of swelling and a feeling of pain.The outcome of the events was unknown.Follow-up information was received on 21-mar-2023: this case was upgraded to serious.The event term late onset of swelling was changed to delay hypersensitivity and the coding was changed from injection site swelling to injection site hypersensitivity.The patients age, date of birth and weight (81.64 kg) were provided.She was 56 years old at the time of the events.She was injected, with a total of 3 ml of radiesse, into the hands, on 21-feb-2023.Batch number was reported as a00043120 (expiry date: 01/2025).A lot search in the global safety database was conducted.The batch record review was received and the lot number for radiesse was confirmed as a00043120 (expiry date: 01/2025).Radiesse 1.5 ml was mixed with 0.2 ml of 1% lidocaine on each hand.She had no previous filler treatments.The patients medical history and concomitant medications were reported as none.The patient had no swelling to hands prior to treatments.In 2023, after the treatment with radiesse, the patient experienced swelling and edema.She continued to experience swelling.At the 2 week mark, the patient had one episode of intense delay, late onset of swelling and reported 5/10 constant pain with sensitivity to the touch.On 06-mar-2023, she was put on one short course of medrol pak which helped with the swelling and pain.The patient was instructed to heat, elevate hands as much as possible and use tylenol or ibuprofen for pain.Patients swelling went down dramatically.On 13-mar-2023, after the patient completed the short course of medrol pak, the swelling returned.On 18-mar-2023, she was prescribed a 10 days course of prednisone 2 mg orally (po) once a day (qd), and advised to use oral antihistamines daily along with heat and tylenol or ibuprofen for pain.After the physician spoke with medical science liaison (msl), the event was diagnosed as delay hypersensitivity.The patients swelling improved with oral steroid.No relevant laboratory tests were performed.The outcome of the event delay hypersensitivity was reported as resolving (changed from unknown).Due to the provided information, the outcome of the event pain was considered as resolving (changed form unknown).In the opinion of the reporter, the event delay hypersensitivity most definitely related to radiesse as both hands had unresolved swelling and edema since the radiesse injection.In the opinion of the reporter they hoped that the event delay hypersensitivity was not going to be permanent and that treatment was required to prevent permanent damage, since the reporter was concerned that the patient continued to experience swelling and that it was going to stay that way.Follow-up information was received on 27-mar-2023: the events lumps and hyperpigmentation discoloration were added.The patients swelling went down and did not return.However, in march 2023, at the time of this report, patient was experiencing two lumps on her right hand.She also reported hyperpigmentation discoloration on both of hands.Due to the provided information, the outcome of the event delay hypersensitivity was considered as resolved, in march 2023 (changed from resolving).The outcome of the event pain was left unchanged.Due to the provided information, the outcome of the event lumps was considered as not resolved.The outcome of the event hyperpigmentation discoloration was unknown.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key16664457
Report Number3013840437-2023-00036
Device Sequence Number5934260
Product Code LMH
UDI-Device IdentifierM2138071M0K15
UDI-Public+M2138071M0K15/$$3250104A00043120S
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Model Number8071M0K1
Device Catalogue Number8071M0K1
Device Lot NumberA00043120
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date04/03/2023
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight81 KG